Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 14, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 8, 2021, 3:39 AM EST. It took effect at Mar 8, 2021, 4:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2021, 3:39 AM EST (08:39 UTC)
- In effect from
- Mar 8, 2021, 4:00 AM EST
- Expired
- Mar 8, 2021, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
439 WHUS73 KIWX 080839 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 339 AM EST Mon Mar 8 2021 LMZ043-046-081645- /O.NEW.KIWX.SC.Y.0014.210308T0900Z-210308T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 339 AM EST Mon Mar 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest wind 15 to 25 knots veering west 10 to 15 knots in the afternoon. Waves 2 to 4 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
196 WHUS73 KIWX 081509 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1009 AM EST Mon Mar 8 2021 LMZ043-046-082100- /O.CON.KIWX.SC.Y.0014.000000T0000Z-210308T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1009 AM EST Mon Mar 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest wind 15 to 25 knots veering west 10 to 15 knots in the afternoon. Waves 2 to 4 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
452 WHUS73 KIWX 082055 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 355 PM EST Mon Mar 8 2021 LMZ043-046-082200- /O.EXP.KIWX.SC.Y.0014.000000T0000Z-210308T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 355 PM EST Mon Mar 8 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... Wind gust speeds have dropped below Small Craft Advisory threshold and will continue to diminish into tonight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 3:30 AM EST, 9 minutes earlier.
Area forecast discussion, Mar 8, 3:30 AM EST, 9 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 330 AM EST Mon Mar 8 2021 .SYNOPSIS... Issued at 330 AM EST Mon Mar 8 2021 It will be warm and breezy today with highs into the lower to middle 60s this afternoon. It will remain unseasonably warm through Wednesday. Quite windy conditions are expected Wednesday with southwest winds gusting to around 40 mph. Chances for rain showers move in on Wednesday. More widespread, heavier showers moves through Thursday and Thursday night. High temperatures cool back into the 40s by the weekend. && .SHORT TERM...(Today and Tonight) Issued at 321 AM EST Mon Mar 8 2021 Strong low level warm air advection southwest flow this afternoon in wake of warm front pushing east through the Great Lakes. Again favor warmer side of guidance with 25 to 30F diurnal rebound, closer to bias corrected CONSRAW for highs today in light of yesterdays lower 60s into central Illinois. Despite isodrosothermal gradient sliding east as well through CWA, a low end fire weather concern exists with minimum afternoon relative humidities into 30 to 35 percent range. Fine fuel moisture at or above 9 percent along with moist ground mitigating factors. Mid level shortwave dropping east-southeast through Great Lakes to provide some morning altocumulus spreading east of CWA this afternoon. Strong insolation leading to superadiabatic lapse rates to 4 kft to mixdown gusts of at least 25 knots, potential peak wind gusts to 30 knots, this afternoon. Winds quickly diminish this evening as shortwave ridge currently over Dakotas enters western Upper Great Lakes. && .LONG TERM...(Tuesday through Sunday) Issued at 321 AM EST Mon Mar 8 2021 Positive tilted/strong trough digs to central Canada to southern California by Thursday. Advance of deep Gulf of Mexico feed brings plume of 8-9 g/kg mixing ratios into southern Great Lakes in advance of frontal boundary replete with numerous frontal waves. Showers into northwest CWA Wednesday, though best low level jet/instability focus remains upstream/well west through northwest of CWA. As northern stream shortwave presses southeast through Ontario, frontal boundary sags into CWA on Thursday. Destabilization relegated southwest of CWA on Thursday amid rain cooled airmass over Great Lakes. Some concern though for period of heavy rainfall Thursday amid precipitable water values near moving average maximum/1.25 inches. Residence time of higher moisture and low level jet/instability focus remains along/south of I70 corridor such that operational GFS qpf may be overdone this far north, with preference lying towards EC/lower GEFS mean amounts. GFS has moved towards EC with respect to late week developing split flow pattern with southern stream cutoff. Frontal zone pushes south into Tennessee Valley this weekend with north Texas cyclogenesis. Surface low hooks into Upper Midwest early next week, EC remains farthest west. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1245 AM EST Mon Mar 8 2021 VFR conditions persist through the TAF period, with no precipitation expected. A warm front will lift northward across the area, reaching central lower Michigan later this morning. As a result, expect some LLWS at KSBN with a 40knot LLJ, and increasing cloudiness, between high clouds and a deck of mid-level clouds (one currently over KFWA area, the other around 7Kft just entering western Lake Michigan and sinking southeastward). Otherwise, wind gusts out of the southwest up to 25 knots are expected this afternoon, with a few gusts up to 30 knots not out of the question (lower confidence, so left out of TAFs for now). && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MCD SHORT TERM...Murphy LONG TERM...Murphy AVIATION...MCD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 7, 3:36 PM EST, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 336 PM EST Sun Mar 7 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-082045- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 336 PM EST Sun Mar 7 2021 /236 PM CST Sun Mar 7 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-082045- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 336 PM EST Sun Mar 7 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time.
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.